Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 63, NWS Fort Worth, TX

April 8, 2012Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 8, 2012, 8:43 PM CDT for Dallas County, Texas. It took effect at Apr 9, 2012, 4:10 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2012, 8:43 PM CDT (01:43 UTC)
In effect from
Apr 9, 2012, 4:10 AM CDT
Expired
Apr 9, 2012, 2:14 PM CDT
In force
10 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WGUS44 KFWD 090143
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT SUN APR 8 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-091343-
/O.NEW.KFWD.FL.W.0063.120409T0910Z-120410T1657Z/
/DALT2.1.ER.120409T0910Z.120409T1800Z.120410T0457Z.NO/
843 PM CDT SUN APR 8 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER AT DALLAS.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0800 PM SUNDAY THE STAGE WAS 26.58 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY AFTER 
  MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR  33 FEET BY MONDAY 
  AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY MONDAY NIGHT.
* AT 33 FEET SYLVAN AVENUE NORTH OF THE COMMERCE ST GAGE STARTS TO 
  FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.9 FEET ON FEB 9 2010.
  

&&


                     FLD       OBSERVED           FORECAST 7 PM  
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   26.6  SUN 08 PM   31.9  27.0  25.6  25.0

$$
2 follow-up statements
298 
WGUS84 KFWD 091314
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
814 AM CDT MON APR 9 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC113-100114-
/O.EXT.KFWD.FL.W.0063.000000T0000Z-120410T1030Z/
/DALT2.1.ER.120409T1229Z.120409T1800Z.120409T2230Z.NO/
814 AM CDT MON APR 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0800 AM MONDAY THE STAGE WAS 30.09 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  MONDAY MORNING AND CREST NEAR  31 FEET BY MONDAY AFTERNOON. THE 
  RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE MONDAY AFTERNOON.
* AT 30 FEET MINOR LOWLAND FLOODING WILL BEGIN. THE PASTURE LANDS NEAR
  THE RIVER WILL FLOOD. 

&&


                     FLD       OBSERVED           FORECAST 7AM      
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   30.0  MON 07 AM   26.5  23.2  22.7  22.6

$$
450 
WGUS84 KFWD 091914
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
214 PM CDT MON APR 9 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC113-091944-
/O.CAN.KFWD.FL.W.0063.000000T0000Z-120410T1030Z/
/DALT2.1.ER.120409T1237Z.120409T1330Z.120409T1633Z.NO/
214 PM CDT MON APR 9 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0200 PM MONDAY THE STAGE WAS 29.69 FEET. 
* FLOOD STAGE IS 30 FEET. 
* FELL BELOW FLOOD STAGE AT 12 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 26 FEET BY 
  TUESDAY MORNING.

&&

                     FLD       OBSERVED           FORECAST 7AM      
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   29.7  MON 02 PM   26.5  23.2  22.7  22.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:51 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 8, 7:51 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SUN APR 8 2012

.UPDATE...
UPDATED ZONE PACKAGE SENT TO REMOVE AFTERNOON WORDING AND TO ADJUST
POPS TO BETTER MATCH CURRENT RADAR AND EXPECTED TRENDS THROUGH
MIDNIGHT.   75

&&

.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERNS TONIGHT WILL BE
THUNDERSTORMS IN WACO FOR THE NEXT COUPLE OF HOURS AND THE
DEVELOPMENT OF FOG AND LOW CEILINGS OVERNIGHT.

EXPECT THE THUNDERSTORMS CURRENTLY OVER WACO TO MOVE SOUTHEAST OF
THE AIRPORT BY 02Z. NO ADDITIONAL SHOWERS OR STORMS ARE EXPECTED
AT THE METROPLEX TAF SITES SINCE LARGE SCALE SUBSIDENCE WILL BE ON
THE INCREASE OVERNIGHT.

ALL TAF SITES RECEIVED APPRECIABLE RAINFALL TODAY AND WITH LIGHT
WINDS EXPECTED TONIGHT...IT IS VERY LIKELY THAT FOG WILL DEVELOP.
IT IS DIFFICULT TO PREDICT HOW DENSE THE FOG WILL BE BUT
LOCATIONS THAT SEE SOME CLEARING SKIES THIS EVENING COULD
EXPERIENCE DENSE FOG. FOR NOW WE WILL KEEP THE TAF A BIT MORE
OPTIMISTIC AND BRING VISIBILITIES DOWN BETWEEN 3 AND 5 MILES AROUND
08Z. CEILINGS SHOULD FALL BELOW 2000 FT OVERNIGHT AND BELOW 1000
FT TOWARD SUNRISE. ANY FOG AND LOW CEILINGS THAT DEVELOP SHOULD BEGIN TO
LIFT LATE MONDAY MORNING WITH VFR CONDITIONS EXPECTED MONDAY
AFTERNOON.

THERE IS A CHANCE THAT AN MCS WILL DEVELOP MONDAY EVENING AND MOVE
ACROSS THE METROPLEX TAF SITES MONDAY NIGHT...BUT THE BEST CHANCE
OF STORMS WILL BE AFTER 06Z TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT SUN APR 8 2012/
A QUASI-STATIONARY FRONT EXTENDED SOUTH OF GILMER...WAXAHACHIE...
COMANCHE LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO BE MOST
WIDESPREAD EAST OF A GAINESVILLE TO CLIFTON LINE. THIS ACTIVITY
WILL MOVE EAST AND PRODUCE HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THE STRONGER STORMS. WE STILL CAN NOT RULE OUT A COUPLE OF
STORMS NEAR AND SOUTH OF THE FRONT BECOMING SEVERE...WITH 1 INCH
HAIL AND WIND GUSTS OVER 60 MPH...THROUGH EARLY EVENING.
THUNDERSTORMS SHOULD TAPER OFF LATER IN THE EVENING.

THERE IS NOT MUCH OF A CHANGE IN REASONING FOR THE REST OF THE
FORECAST. NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY. WE WILL SEE A LOW CHANCE OF
THUNDERSTORMS THURSDAY...WITH BETTER CHANCES RETURNING FOR THE
WEEKEND.   58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  80  62  79  62 /  20  20  40  30  20
WACO, TX              61  82  61  81  61 /  30  20  20  20  10
PARIS, TX             58  77  59  77  57 /  20  20  30  30  30
DENTON, TX            58  81  61  77  60 /  20  20  40  30  30
MCKINNEY, TX          57  78  61  78  60 /  20  20  40  30  30
DALLAS, TX            64  81  63  79  62 /  20  20  40  30  20
TERRELL, TX           60  80  61  79  60 /  20  20  30  30  30
CORSICANA, TX         61  81  61  80  61 /  30  20  30  30  20
TEMPLE, TX            61  81  61  81  61 /  30  20  20  20  10
MINERAL WELLS, TX     60  81  60  80  60 /  20  30  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /75
Hazardous weather outlook, Apr 8, 7:39 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT SUN APR 8 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
739 PM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS GENERALLY SOUTH OF AN EASTLAND
TO EMORY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECT...BUT HEAVY
RAINFALL COULD RESULT IN BRIEF FLOODING OF LOW LYING AND OTHER
FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE
FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER
DISTURBANCES MOVE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...MAINLY FOR COUNTIES SOUTH OF I 20.

In the hours before

Special weather statement, Apr 8, 4:55 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SUN APR 8 2012

TXZ122-135-146-082230-
HENDERSON TX-NAVARRO TX-VAN ZANDT TX-
455 PM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN NAVARRO COUNTY
  HENDERSON COUNTY
  SOUTHERN VAN ZANDT COUNTY

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS ALONG THE TRINITY RIVER VALLEY BETWEEN
CORSICANA AND ATHENS. OTHER STRONG STORMS WERE LOCATED IN
SOUTHWESTERN VAN ZANDT COUNTY AND IN EASTERN HENDERSON COUNTY. ALL
THE ACTIVITY IS MOVING EAST AT 10 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3203 9579 3201 9606 3189 9631 3221 9644
      3236 9615 3236 9608 3240 9608 3244 9599
      3244 9553 3236 9544 3228 9544 3223 9548
      3221 9546 3215 9547 3209 9542
TIME...MOT...LOC 2153Z 283DEG 10KT 3237 9593 3223 9620

25
Local storm report, Apr 8, 5:13 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 N CAYUGA              31.98N  95.97W
04/08/2012  E0.88 INCH       ANDERSON           TX   TRAINED SPOTTER

            NORTH OF CAYUGA
Local storm report, Apr 8, 5:15 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             1 NE CAYUGA             31.96N  95.96W
04/08/2012  E1.75 INCH       ANDERSON           TX   TRAINED SPOTTER
Local storm report, Apr 8, 5:34 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 E CAYUGA              31.95N  95.95W
04/08/2012  M2.00 INCH       ANDERSON           TX   TRAINED SPOTTER

            SPOTTER REPORTS 2 INCH HAIL MEASURED AND WINDS UP TO 65
            MPH.
Local storm report, Apr 8, 5:56 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             1 N TENNESSEE COLONY    31.84N  95.85W
04/08/2012  E0.75 INCH       ANDERSON           TX   LAW ENFORCEMENT

            PEA TO PENNY SIZE HAIL 1 MILE NORTH OF TENNESSEE COLONY
Local storm report, Apr 8, 6:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 E TENNESSEE COLONY    31.83N  95.83W
04/08/2012  E4.25 INCH       ANDERSON           TX   EMERGENCY MNGR

            NEAR TENNESSE COLONY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:17 PM CDTDense Fog AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more12 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.